Alert archive / Louisiana / Tornado Warnings in 2025
Tornado Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 23, 2025, 9:51 PM CDT for Jackson Parish, Lincoln Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2025, 9:51 PM CDT (02:51 UTC)
- Expired
- Mar 23, 2025, 10:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Jackson Parish, LA, Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 6:22 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1675 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.4
The text
As transmitted.
584
WFUS54 KSHV 240251
TORSHV
LAC049-061-240315-
/O.NEW.KSHV.TO.W.0030.250324T0251Z-250324T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
951 PM CDT Sun Mar 23 2025
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northern Jackson Parish in north central Louisiana...
Southeastern Lincoln Parish in north central Louisiana...
* Until 1015 PM CDT.
* At 951 PM CDT, a severe thunderstorm capable of producing a
tornado was located 5 miles south of Ruston, moving southeast at
25 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Ruston, Grambling, Chatham and Eros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall is hiding this tornado. Do not wait to see or hear
the tornado. Take cover now!
Tornadoes are difficult to observe at night. Take cover now!
&&
LAT...LON 3245 9274 3257 9273 3248 9242 3226 9241
3239 9274
TIME...MOT...LOC 0251Z 292DEG 20KT 3246 9264
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
151 follow-up statement
523
WWUS54 KSHV 240313
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1013 PM CDT Sun Mar 23 2025
LAC049-061-240323-
/O.EXP.KSHV.TO.W.0030.000000T0000Z-250324T0315Z/
Jackson LA-Lincoln LA-
1013 PM CDT Sun Mar 23 2025
...TORNADO WARNING WILL EXPIRE AT 1015 PM CDT FOR NORTHERN JACKSON
AND SOUTHEASTERN LINCOLN PARISHES...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and
a Severe Thunderstorm Warning remains in effect for the area until
1045 PM.
&&
LAT...LON 3245 9274 3257 9273 3248 9242 3226 9241
3239 9274
TIME...MOT...LOC 0251Z 292DEG 20KT 3246 9264
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 23, 6:48 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Mar 23, 6:48 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 648 PM CDT Sun Mar 23 2025 ...New AVIATION... .UPDATE... Issued at 628 PM CDT Sun Mar 23 2025 Tonight's Zone forecast has been updated to include Severe Thunderstorm Watch #63 until 1 AM for our area along and south of I-20 in Texas and Louisiana and east of I-49 in extreme SW AR/N LA. Hopefully we wash the pollen away for a while with limited impacts from this early Spring event. /24/ && .AVIATION... (00Z TAFS) Issued at 648 PM CDT Sun Mar 23 2025 Mostly VFR conditions will continue through the 24/00Z TAF period. Scattered convection has begun to develop across portions of Srn AR/N LA and Deep E TX, along and ahead of a cold front that extends from a JDD, to just S of an ATA to near ADF as of 2330Z. This convection will effect all but the TXK terminal this evening, as the front continues to progress SE through the region this evening/overnight. Brief MVFR cigs, reduced vsbys, hail, and wind gusts in excess of 35 kts will be possible in/near the convection, before they shift S of the LFK/MLU terminals by/shortly after 06Z. 6-9kft cigs behind the front will also gradually scatter out from NW to SE tonight, with cirrus cigs scattering out as well by/after daybreak. WSW winds 5-10kts ahead of the front this evening, will become NNE 4-8kts with the fropa. Winds will gradually veer more ESE 4-7kts after 18Z. /15/ && .SPOTTER INFORMATION STATEMENT... Issued at 648 PM CDT Sun Mar 23 2025 Spotter activation will be needed this evening for East Texas along and south of I-20, as well as North Louisiana and extreme Southern Arkansas. && .PRELIMINARY POINT TEMPS/POPS... SHV 54 78 56 87 / 70 0 0 0 MLU 55 74 53 84 / 90 0 0 0 DEQ 44 76 47 86 / 0 0 0 10 TXK 49 78 53 88 / 20 0 0 0 ELD 48 77 51 87 / 70 0 0 0 TYR 53 78 57 88 / 40 0 0 0 GGG 52 78 55 87 / 60 0 0 0 LFK 58 80 59 87 / 80 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...24 AVIATION...15
In the hours before
Local storm report, Mar 23, 9:27 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
927 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM Hail 2 SE Bernice 32.80N 92.63W
03/23/2025 M1.75 Inch Union LA Emergency Mngr
Pictures of golfball size hail were posted
to social media just southeast of Bernice.
&&
15Special weather statement, Mar 23, 9:28 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
928 PM CDT Sun Mar 23 2025
LAZ006-240300-
Union LA-
928 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN UNION PARISH UNTIL
10 PM CDT...
At 928 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Sterlington, or 14 miles south of Huttig, moving east
at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Marion, Haile, Linville and Spencer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3300 9207 3299 9207 3298 9208 3297 9208
3297 9209 3292 9207 3292 9208 3291 9207
3291 9208 3288 9208 3284 9206 3283 9207
3279 9205 3276 9206 3274 9205 3273 9207
3273 9206 3271 9218 3291 9228
TIME...MOT...LOC 0228Z 248DEG 32KT 3285 9209
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19Local storm report, Mar 23, 9:36 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
936 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM Hail 1 SE Farmerville 32.77N 92.39W
03/23/2025 E1.00 Inch Union LA Emergency Mngr
Corrects previous hail report from 1 SE
Farmerville. Rocky Branch on Hwy 143 north
of the NWR.
&&
24Special weather statement, Mar 23, 9:37 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Shreveport LA 937 PM CDT Sun Mar 23 2025 TXZ137-138-150-151-240315- Harrison TX-Gregg TX-Panola TX-Rusk TX- 937 PM CDT Sun Mar 23 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN GREGG...SOUTHWESTERN HARRISON...NORTHWESTERN PANOLA AND NORTHERN RUSK COUNTIES UNTIL 1015 PM CDT... At 937 PM CDT, Doppler radar was tracking a strong thunderstorm over Kilgore, moving east at 35 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Longview, Kilgore, Hallsville, Tatum, New London, Liberty City, Lakeport, Easton, Chalk Hill, Monroe, Rolling Meadows and Laird Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3229 9495 3247 9492 3256 9447 3231 9446 TIME...MOT...LOC 0236Z 259DEG 29KT 3238 9487 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH 15
Special weather statement, Mar 23, 9:45 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
945 PM CDT Sun Mar 23 2025
LAZ006-240345-
Union LA-
945 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL UNION PARISH UNTIL 1045
PM CDT...
At 945 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bernice, or 17 miles south of Junction City, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Farmerville, Bernice, Cooley and Shiloh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3294 9229 3275 9224 3276 9263 3276 9273
3287 9273
TIME...MOT...LOC 0245Z 264DEG 20KT 3279 9266
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
19Special weather statement, Mar 23, 9:48 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
948 PM CDT Sun Mar 23 2025
LAZ001-010-240315-
De Soto LA-Caddo LA-
948 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CADDO AND
NORTHWESTERN DE SOTO PARISHES UNTIL 1015 PM CDT...
At 948 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stonewall, or 14 miles south of Shreveport, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Shreveport, Stonewall, Keachi, Keithville, Kickapoo, Frierson and
Keat Chie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3220 9396 3226 9402 3237 9373 3224 9359
3224 9361 3217 9393
TIME...MOT...LOC 0248Z 264DEG 20KT 3227 9386
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:00 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 30 min |
| Mar 23, 7:10 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 35 min |
| Mar 23, 7:23 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 37 min |
| Mar 23, 7:27 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 33 min |
| Mar 23, 7:32 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 43 min |
| Mar 23, 7:35 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 25 min |
| Mar 23, 7:51 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 39 min |
| Mar 23, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 61 min |
| Mar 23, 8:00 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 27 min |
| Mar 23, 8:03 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 13 min |
| Mar 23, 8:11 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln | 49 min |
| Mar 23, 8:24 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 36 min |
| Mar 23, 8:35 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln | 40 min |
| Mar 23, 8:58 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 47 min |
| Mar 23, 9:01 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 44 min |
| Mar 23, 9:21 PM CDT | Special Weather Statement | SHV | Caddo | 39 min |
| Mar 23, 9:28 PM CDT | Special Weather Statement | SHV | Union | 32 min |
| Mar 23, 9:28 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Red River, Webster | 62 min |
| Mar 23, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union | 63 min |
| Mar 23, 9:45 PM CDT | Special Weather Statement | SHV | Union | 60 min |
| Mar 23, 9:48 PM CDT | Special Weather Statement | SHV | De Soto | 27 min |
| Mar 23, 10:05 PM CDT | Special Weather Statement | SHV | Caddo | 40 min |
| Mar 23, 10:15 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 60 min |
| Mar 23, 10:29 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 61 min |
| Mar 23, 10:47 PM CDT | Special Weather Statement | SHV | Lincoln, Union | 28 min |
| Mar 23, 11:30 PM CDT | Special Weather Statement | SHV | Jackson | 60 min |
| Mar 23, 11:39 PM CDT | Areal Flood Advisory | SHV | Bienville, Claiborne, Jackson, Lincoln, Union | 3 hr |
| Mar 23, 11:47 PM CDT | Special Weather Statement | SHV | Bienville | 28 min |
| Mar 23, 11:52 PM CDT | Special Weather Statement | SHV | Union | 53 min |
| Mar 24, 12:06 AM CDT | Special Weather Statement | SHV | Union | 39 min |
| Mar 24, 12:09 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 51 min |
| Mar 24, 12:13 AM CDT | Special Weather Statement | SHV | Winn | 47 min |
| Mar 24, 12:35 AM CDT | Special Weather Statement | SHV | Jackson | 55 min |
| Mar 24, 12:52 AM CDT | Severe Thunderstorm Warning | SHV | Union | 38 min |
| Mar 24, 12:56 AM CDT | Severe Thunderstorm Warning | SHV | Union | 64 min |
| Mar 24, 1:00 AM CDT | Special Weather Statement | SHV | Caldwell | 45 min |
Nearby
Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.